MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS TECHNOLOGIES AS AFINION AS100 ANALYZER US VERSION RFB

ABBOTT DIAGNOSTICS TECHNOLOGIES AS AFINION AS100 ANALYZER US VERSION RFB
Model Number 1115390
Medical Device Problem Codes Failure of Device to Self-Test (2937); Noise, Audible (3273); Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event date has been set at 08 nov 2025, however the issue happened over the weekend and the exact date has not been provided.Multiple attempts to obtain the event date have been made, they have been unsuccessful.Return and replacement initiated.Customer initiated return of as100 analyzer on 13 nov 2025, and is not yet received by the manufacturer.
 
Event or Problem Description
10nov2025: customer phoned technical services (ts) informing that one of their providers emailed about afinion instrument, (sn: (b)(6), making a loud noise upon start up, they tried unplugging and plugging it back in but the red light was blinking, the screen then displayed a self-test error, the analyzer was in a none-operative mode.The customer also reported that one of the providers also informed that it almost shocked them, probably when they are unplugging/plugging it.This only happened with 1 provider, as what the customer recalled.Customer later clarified that electrical shock was from the power supply and they touched the machine and did not experience any electrical shock.
 
Additional Manufacturer Narrative
The event date has been set at 08 nov 2025, however the issue happened over the weekend and the exact date has not been provided.Multiple attempts to obtain the event date have been made, they have been unsuccessful.Return of as100 analyzer and replacement with afinion analyzer (current model) has been completed.The complaint details were reviewed along with internal records.The afinion products were returned and inspected, which concluded that the event of the potential electrical shock was due to a failure with the power supply, connected with the alere afinion as100 analyzer.There were no faults identified with the instrument itself.The overall inspection on the performance of the product passed.It is important to ensure that the alere afinion as100 analyzer is placed on a dry, clean, stable and horizontal surface.Make sure that the analyzer is located with sufficient surrounding airspace, at least 5 inches on each side.Acclimate the analyzer to ambient operating temperature (15-32°c, 59-89°f).The analyzer might be impaired by: condensing humidity and water, heat and large temperature variations, direct sunlight, vibrations (e.G.From centrifuges and dishwashers), electromagnetic radiation, movement of the analyzer during processing of a test cartridge, use of this instrument in a dry environment, especially if synthetic materials are present (synthetic clothing, carpets etc.) may cause electrostatic discharge.Connect the power cable to the power cord adapter.Insert the plug from the power cord adapter into the power socket in the back of the analyzer.Plug in the power cord to a wall outlet.
 
Event or Problem Description
On (b)(6) 2025: customer phoned technical services (ts) informing that one of their providers emailed about afinion instrument, (sn (b)(6), making a loud noise upon start up, they tried unplugging and plugging it back in but the red light was blinking, the screen then displayed a self-test error, the analyzer was in a none-operative mode.The customer also reported that one of the providers also informed that it almost shocked them, probably when they are unplugging/plugging it.This only happened with 1 provider, as what the customer recalled.Customer later clarified that electrical shock was from the power supply and they touched the machine and did not experience any electrical shock.It was also confirmed that there are no sparks, no smoke, and no burning in the machine.A mascot (black and blue) power supply was used (serial number/date code not provided), with the mains cord plugged to a main outlet.The circuit breaker did not trip.No other instances of static electricity had been experienced.The instrument was placed in a dry environment.

Brand Name
AFINION AS100 ANALYZER US VERSION RFB
Common Device Name
ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS TECHNOLOGIES AS
kjelsåsveien 161
p.o.box 6863 rodeløkka
oslo NO-05 04
NO  NO-0504
Manufacturer Contact
maja øverby
kjelsåsveien 161
p.o.box 6863 rodeløkka
oslo NO-05-04
NO   NO-0504
24056000
MDR Report Key23715128
Report Number9613069-2025-00005
Device Sequence Number8910425
Product Code JQT
UDI-Device Identifier07070060008042
UDI-Public(01)07070060008042
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1115390
Device Catalogue Number1115390
Device Lot Number10218473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown